Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Apr 10, 2021, 2:28 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 2:28 PM EDT (18:28 UTC)
- Expired
- Apr 10, 2021, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Northern Indiana
Counties Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS83 KIWX 101828
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
228 PM EDT Sat Apr 10 2021
INZ006-007-MIZ078>080-101900-
Lagrange-Steuben-Branch-St. Joseph-Cass-
228 PM EDT Sat Apr 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STEUBEN...
NORTHERN LAGRANGE...CASS...ST. JOSEPH AND SOUTHWESTERN BRANCH
COUNTIES...
At 227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bristol to near Sturgis to 9 miles
southwest of Angola. Movement was northwest at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Sturgis, Three Rivers, Dowagiac, Lagrange, Constantine, Cassopolis,
White Pigeon, Centreville, Marcellus, Union, Nottawa, Penn, Scott,
Flowerfield, Fawn River, Mottville, Ashley, Burr Oak, Hudson and
Orland.
This includes Interstate 80 in Indiana between mile markers 109 and
133.
&&
LAT...LON 4207 8565 4182 8521 4153 8507 4153 8516
4170 8548 4172 8566 4176 8566 4176 8593
4207 8622
TIME...MOT...LOC 1827Z 155DEG 29KT 4176 8587 4173 8544 4157 8516
$$
HAIL...0.25IN
WIND...50MPH
FISHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:06 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 2:06 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 206 PM EDT Sat Apr 10 2021 .SYNOPSIS... Issued at 200 PM EDT Sat Apr 10 2021 Showers and a few thunderstorms will overspread the area this afternoon before ending this evening. Highs will top out in the mid 60s to low 70s. Showers spread back in across the area Sunday. Much cooler with highs 50 to 55. && .SHORT TERM...(Tonight through Sunday) Issued at 206 PM EDT Sat Apr 10 2021 Fcst rainfall this aftn predicated on good moisture return into the OH valley ahead of strong sw disturbance wrapping up over the midwest. However large convective complex over the se US and trailing convection through the nrn Gomex has greatly reduced the warm advection response ahead of ewd surging occluded front this aftn/evening. Nevertheless favorable ongoing destabilization this aftn north/east will support some convection and associated higher but spotty rainfall in places. Rain ends quickly sw-ne this evening as expansive dry slot overspreads the area post frontal. Weakening vertically stacked cyclone carries ewd through nrn IN Sunday. Better rainfall will follow through the south side of parent mid level low track and shuffled higher pops to account. Regardless much cooler underneath cold pocket aloft with widespread light rain for most through the day. && .LONG TERM...(Monday through Friday) Issued at 206 PM EDT Sat Apr 10 2021 Tremendous downstream block persists this period over the n ATL/srn GL of which keeps elongated troughing aloft aligned through the nrn/ern lakes. Small scale perturbations ejecting through the base of this feature namely Mon aftn and perhaps Tue aftn/eve where somewhat better med range guidance agreement exists. However absence of better model based continuity or consensus judicious/limited introduction of a mention at this range. Dry and seasonably cool otherwise. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 115 PM EDT Sat Apr 10 2021 Rain associated with a sprawling surface low is beginning to lift in from the south. Some lightning has been noted with this activity, but it remains sparse due to limited instability at this hour. As such, I carried on with the VCTS. There are pockets of heavier rain and MVFR ceilings across central Indiana. The duration of these ceilings offers low confidence. Tonight, the terminals will enter the dry slot of this system, resulting in a period of dry weather. Here, low stratus could begin to slip into KSBN, but I suspect that will happen toward 10z; medium confidence. Scattered rain showers are expected on Sunday with MVFR ceilings, or less, likely. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...KB Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 10, 11:23 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1123 AM EDT Sat Apr 10 2021 INZ003>006-008-012>017-020-022>025-032-MIZ077>080-110900- La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami-Wabash- Huntington-Grant-Berrien-Cass MI-St. Joseph MI-Branch- 1123 AM EDT Sat Apr 10 2021 /1023 AM CDT Sat Apr 10 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible from mid afternoon into early evening. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ007-009-018-026-027-033-034-MIZ081-OHZ001-002-004-005-015-016-024- 025-110900- Steuben-De Kalb-Allen IN-Wells-Adams-Blackford-Jay-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1123 AM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected from mid to late afternoon. A few of these could reach severe limits with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be likely for a time this afternoon. LMZ043-046-110900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1123 AM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. An isolated thunderstorm is possible this evening. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 10, 2:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
228 PM EDT Sat Apr 10 2021
INZ006-007-MIZ078>080-101900-
Lagrange-Steuben-Branch-St. Joseph-Cass-
228 PM EDT Sat Apr 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STEUBEN...
NORTHERN LAGRANGE...CASS...ST. JOSEPH AND SOUTHWESTERN BRANCH
COUNTIES...
At 227 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bristol to near Sturgis to 9 miles
southwest of Angola. Movement was northwest at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Sturgis, Three Rivers, Dowagiac, Lagrange, Constantine, Cassopolis,
White Pigeon, Centreville, Marcellus, Union, Nottawa, Penn, Scott,
Flowerfield, Fawn River, Mottville, Ashley, Burr Oak, Hudson and
Orland.
This includes Interstate 80 in Indiana between mile markers 109 and
133.
&&
LAT...LON 4207 8565 4182 8521 4153 8507 4153 8516
4170 8548 4172 8566 4176 8566 4176 8593
4207 8622
TIME...MOT...LOC 1827Z 155DEG 29KT 4176 8587 4173 8544 4157 8516
HAIL...0.25IN
WIND...50MPH
FISHERNearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.